MAUDE Adverse Event Report: INARI MEDICAL, INC. VENACORE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. VENACORE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 46-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's injury was the result of inadvertent vessel dissection.Manufacturer reference #: (b)(4).
 
Event or Problem Description
A 65-year-old female presented with left lower extremity pain and swelling for the past 4 days.The patient was noted to have a history of deep vein thrombosis (dvt) 20 years prior.A duplex ultrasound was performed which revealed left iliofemoral dvt.Pre-case planning decided to use the clottriever bold (ct bold) and clottriever xl (ctxl).Venacore was also planned to be used to address any areas of residual chronic thrombus.Bilateral popliteal access was obtained and venograms were performed which revealed lower left extremity thrombus with extension into the inferior vena cava.A clottriever 16 fr sheath was placed, and the catheters were advanced.8 passes were performed with the ct bold and 2 with the ctxl.A repeat venogram was performed which revealed a focal area below the common femoral vein.The physician felt it was chronic thrombus and deployed the venacore.2 passes were performed with the venacore but no thrombus was removed.There were signs of an occlusion in the sheath.The physician pulled the material out and expressed that it looked like a vein.The sheath was re-inserted, and a repeat venogram was performed.This revealed extravasation proximal to the sheath with flow not extending past the treated area.Prolonged ballooning was performed which resolved the extravasation.Stents were deployed and a final venogram revealed restored flow.The access site was closed, and the procedure was concluded.

Brand Name
VENACORE
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key21270261
Report Number3020347218-2025-00006
Device Sequence Number3916101
Product Code QEW
UDI-Device Identifier00850291007406
UDI-Public(01)00850291007406(17)260808(10)24080050
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K234034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model Number46-101
Device Lot Number24080050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER BOLD CATHETER.; CLOTTRIEVER SHEATH, 16 FR.; CLOTTRIEVER XL CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age65 YR
Patient SexFemale